Alert archive / Georgia / Flood Watches in 2007

Flood Watch 2, NWS Charleston, SC

August 3, 2007Evans County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this flood watch at Aug 3, 2007, 3:48 AM EDT for Evans County, Long County, Tattnall County, Georgia. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 3:48 AM EDT (07:48 UTC)
Expired
Aug 4, 2007, 12:58 AM EDT
In force
21 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS62 KCHS 030748
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EDT FRI AUG 3 2007

...HEAVY RAINS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST
GEORGIA TODAY...

GAZ114>119-137>141-031600-
/O.NEW.KCHS.FA.A.0002.070803T0748Z-070804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN
348 AM EDT FRI AUG 3 2007

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL BRYAN...COASTAL CHATHAM...COASTAL 
  LIBERTY...COASTAL MCINTOSH...EVANS...INLAND BRYAN...INLAND 
  CHATHAM...INLAND LIBERTY...INLAND MCINTOSH...LONG AND TATTNALL.

* THROUGH THIS EVENING

* A RICH TROPICAL AIR MASS WAS SPREADING NORTHWARD INTO SOUTHEAST
  GEORGIA THIS MORNING ALONG AN ADVANCING WARM FRONTAL BOUNDARY.
  LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND FLORIDA
  PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO SOUTHWEST
  GEORGIA BY THIS EVENING. RAINFALL WITH SCATTERED THUNDERSTORMS
  WILL DEVELOP OVER A LARGE PART OF SOUTHEAST GEORGIA TODAY WITH A
  RISK OF EXCESSIVE RAINFALL IN SOME AREAS.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN
  EXCESS OF 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST GEORGIA MAINLY
  TO THE SOUTH OF INTERSTATE 16 TODAY INTO THIS EVENING. WHILE
  MANY LOCATIONS ARE STILL SUFFERING FROM RAINFALL DEFICITS THIS
  SUMMER...THE POTENTIAL FOR NEARLY STATIONARY BANDS OF TORRENTIAL
  RAINFALL TO DEVELOP DURING THIS EVENT...HAS PROMPTED THIS FLOOD
  WATCH. CLOSER TO THE COAST WHERE RECENT HEAVY RAINS HAVE
  OCCURRED...AMOUNTS OF 2 TO 3 INCHES IN SHORT PERIOD OF TIME WILL
  LIKELY CAUSE FLOODING. THIS IS PARTICULARLY TRUE AROUND THE TIME
  OF HIGH TIDE IN THE EARLY AFTERNOON HOURS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
5 follow-up statements
000 
WGUS62 KCHS 031357
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT FRI AUG 3 2007

SCZ048>051-031800-
/O.EXA.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
957 AM EDT FRI AUG 3 2007

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST SOUTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...
  COASTAL COLLETON AND COASTAL JASPER.

* THROUGH THIS EVENING

* A RICH TROPICAL AIR MASS IS IN PLACE ACROSS SOUTHERN SOUTH
  CAROLINA THIS MORNING ALONG AN ADVANCING WARM FRONTAL BOUNDARY.
  LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND FLORIDA
  PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO
  SOUTHWEST GEORGIA BY THIS EVENING. HEAVY RAIN SHOWERS WITH
  ISOLATED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE AREA
  TODAY. 

* RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN
  EXCESS OF 4 INCHES ARE POSSIBLE ACROSS COASTAL SOUTH CAROLINA
  TODAY INTO THIS EVENING. AT THIS TIME...IT APPEARS THE HEAVIEST
  BANDS OF PRECIPITATION WILL AFFECT COASTAL LOCATIONS...INCLUDING
  EDISTO...FOLLY...HILTON HEAD...BEAUFORT...FRIPP...AND ISLE OF
  PALMS. WITH MUCH OF THIS RAINFALL REMAINING NEARLY
  STATIONARY...FLOOD PROBLEMS ARE QUITE POSSIBLE ESPECIALLY IN
  LOW-LYING URBAN AREAS. THIS IS PARTICULARLY TRUE AROUND THE TIME
  OF HIGH TIDE IN THE EARLY AFTERNOON HOURS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT OBSERVATIONS AND FORECASTS.

YOU SHOULD MONITOR LATER STATEMENTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

GAZ114>119-137>141-031800-
/O.CON.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN
957 AM EDT FRI AUG 3 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING 
  AREAS...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...
  COASTAL MCINTOSH...EVANS...INLAND BRYAN...INLAND CHATHAM...
  INLAND LIBERTY...INLAND MCINTOSH...LONG AND TATTNALL.

* THROUGH THIS EVENING

* A RICH TROPICAL AIR MASS WAS SPREADING NORTHWARD INTO 
  SOUTHEAST GEORGIA THIS MORNING ALONG AN ADVANCING WARM FRONTAL 
  BOUNDARY. LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND 
  FLORIDA PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD 
  INTO SOUTHWEST GEORGIA BY THIS EVENING. RAINFALL WITH 
  SCATTERED THUNDERSTORMS WILL DEVELOP OVER A LARGE PART OF 
  SOUTHEAST GEORGIA TODAY WITH A RISK OF EXCESSIVE RAINFALL IN 
  SOME AREAS. 

* RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS 
  IN EXCESS OF 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST GEORGIA 
  MAINLY TO THE SOUTH OF INTERSTATE 16 TODAY INTO THIS EVENING. 
  WHILE MANY LOCATIONS ARE STILL SUFFERING FROM RAINFALL 
  DEFICITS THIS SUMMER...THE POTENTIAL FOR NEARLY STATIONARY 
  BANDS OF TORRENTIAL RAINFALL TO DEVELOP DURING THIS EVENT...
  HAS PROMPTED THIS FLOOD WATCH. CLOSER TO THE COAST WHERE 
  RECENT HEAVY RAINS HAVE OCCURRED...AMOUNTS OF 2 TO 3 INCHES IN 
  SHORT PERIOD OF TIME WILL LIKELY CAUSE FLOODING. THIS IS 
  PARTICULARLY TRUE AROUND THE TIME OF HIGH TIDE IN THE EARLY 
  AFTERNOON HOURS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

JRL
000 
WGUS62 KCHS 031736 AAA
FFACHS

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT FRI AUG 3 2007

GAZ114>119-137>141-SCZ048>051-032100-
/O.CON.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
136 PM EDT FRI AUG 3 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL 
  BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...
  EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...
  INLAND MCINTOSH...LONG AND TATTNALL. IN SOUTHEAST SOUTH 
  CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON AND 
  COASTAL JASPER.

* UNTIL 11 PM EDT THIS EVENING

* A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A
  STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS
  MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE
  RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN
  SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS WILL CONTINUE OVER
  THE WATCH AREA. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE POSSIBLE ACROSS EXTREME SOUTHEAST GEORGIA AND COASTAL SOUTH
  CAROLINA THROUGH TONIGHT. WHILE MANY LOCATIONS ARE STILL
  SUFFERING FROM RAINFALL DEFICITS THIS SUMMER...THE POTENTIAL FOR
  NEARLY STATIONARY BANDS OF TORRENTIAL RAINFALL TO DEVELOP DURING
  THIS EVENT HAS PROMPTED THIS FLOOD WATCH.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

JRL
000 
WGUS62 KCHS 032013
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT FRI AUG 3 2007

GAZ114-115-032115-
/O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL-EVANS-
INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON
413 PM EDT FRI AUG 3 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR TATTNALL AND EVANS COUNTIES HAS BEEN
CANCELLED. ALTHOUGH RAINFALL IS EXPECTED TO CONTINUE
OVERNIGHT...AMOUNTS ARE NOT EXPECTED TO BE HIGH ENOUGH TO CAUSE
FLOODING PROBLEMS.

$$

GAZ117>119-139-141-SCZ048>051-040900-
/O.EXT.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HALFMOON LANDING...DARIEN...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
413 PM EDT FRI AUG 3 2007

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL 
  BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH 
  AND INLAND CHATHAM. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...
  CHARLESTON...COASTAL COLLETON AND COASTAL JASPER.

* THROUGH SATURDAY MORNING

* A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A
  STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS
  MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE
  RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN
  SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
  WATCH AREA.

* TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE ACROSS SOUTH COASTAL GEORGIA AND COASTAL
  SOUTH CAROLINA THROUGH TONIGHT. THE HIGHEST TOTALS ARE EXPECTED ALONG
  THE SOUTH CAROLINA COAST. HEAVY RAINFALL WILL BE ESPECIALLY
  HAZARDOUS A FEW HOURS EITHER SIDE OF MIDNIGHT DUE TO THE HIGH
  TIDE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

GAZ116-137-138-140-040900-
/O.EXT.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-
INCLUDING THE CITIES OF...PEMBROKE...LUDOWICI...HINESVILLE...
TOWNSEND
413 PM EDT FRI AUG 3 2007

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING 
  AREAS...INLAND BRYAN...INLAND LIBERTY...INLAND MCINTOSH AND 
  LONG.

* THROUGH SATURDAY MORNING

* A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A
  STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS
  MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE
  RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN
  SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
  COASTAL GEORGIA.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE POSSIBLE ACROSS THIS AREA THROUGH TONIGHT.  

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

JRL
000 
WGUS62 KCHS 040208
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT FRI AUG 3 2007

GAZ116-117-137>141-040315-
/O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...PEMBROKE...FORT MCALLISTER...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN
1008 PM EDT FRI AUG 3 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST GEORGIA HAS BEEN
CANCELLED. THE RISK FOR FLOODING RAINS HAS DIMINISHED.

$$

GAZ118-119-SCZ048>051-041030-
/O.CON.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND CHATHAM-COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...SAVANNAH...TYBEE ISLAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
1008 PM EDT FRI AUG 3 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL 
  CHATHAM AND INLAND CHATHAM. IN SOUTHEAST SOUTH CAROLINA...
  BEAUFORT...CHARLESTON...COASTAL COLLETON AND COASTAL JASPER.

* UNTIL 8 AM EDT SATURDAY

* A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A 
  STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS 
  MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR 
  EXCESSIVE RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO 
  HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE 
  OVER THE WATCH AREA. 

* TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE ACROSS SOUTH COASTAL SOUTH CAROLINA AND
  CHATHAM COUNTY GEORGIA THROUGH TONIGHT. THE HIGHEST TOTALS ARE
  EXPECTED ALONG THE SOUTH CAROLINA COAST WHERE LOCALIZED RAIN
  AMOUNTS AS HIGH AS 4 INCHES MAY OCCUR.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS62 KCHS 040458
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 AM EDT SAT AUG 4 2007

GAZ118-119-SCZ048>051-040600-
/O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND CHATHAM-COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...SAVANNAH...TYBEE ISLAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
1258 AM EDT SAT AUG 4 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST
SOUTH CAROLINA HAS BEEN CANCELLED. HEAVY RAINFALL HAS SHIFTED
OFF THE COAST AND IS EXPECTED TO REMAIN OFFSHORE OVERNIGHT. A
FEW HEAVY SHOWERS WILL LIKELY PERSIST ALONG COASTAL PARTS OF
CHARLESTON COUNTY THROUGH 5 AM. FLOODING IS NOT ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flood watch went out at Aug 3, 1:58 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 3, 1:58 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
158 AM EDT FRI AUG 3 2007

.SYNOPSIS...
LOW PRESSURE WILL LIFT A WARM FRONT ALONG THE N GA COAST THROUGH
THE REMAINDER OF THE OVERNIGHT HOURS. HOWEVER...HIGH PRESSURE
CENTERED NORTH OF THE REGION WILL SLOW NORTHWARD PROGRESS OF THE
FRONT...THE THIS BOUNDARY WILL STALL OVER OR CLOSE TO THE REGION
THIS WEEKEND. ADDITIONAL WAVES OF LOW PRESSURE WILL ADVANCE
NORTHEAST ALONG THE STALLED FRONT THIS WEEKEND. THEN...BERMUDA
HIGH PRESSURE WILL THEN EXPAND WEST ACROSS THE FORECAST AREA
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ITS A VERY DIFFICULT AND CHALLENGING FCST FOR THE NEXT 12-18 HRS TO
SAY THE LEAST. A SFC LOW DVLPG ACROSS THE NE GULF OF MEXICO AND AN
ATTENDANT WMFNT STRETCHING ACROSS NRN FL THROUGH SAINT SIMMONS
INTO THE SC/GA COASTAL WATERS WILL SLOWLY LIFT N TNGT AS AN UPR-
LVL DEFORMATION ZONE MEANDERS ACROSS WRN GA. STRONG LOW-LVL SFC
MOISTURE CONVERGENCE ALONG THE WMFNT AND SOME LINGERING SFC BASED
INSTABILITY IS CURRENTLY SUPPORTING NUMEROUS SHOWERS ACROSS THE
I-95 CORRIDOR BTWN SAVANNAH AND DARIEN. ALTHOUGH THIS ACTIVITY IS
EXPECTED TO SLOWLY DIMINISH OVER THE NXT FEW HRS EXPECT CONVECTION
TO BEGIN REFIRING AFT MIDNIGHT AS UPR LVL DIFLUENCE ASSOC WITH A
THE RRQ OF A JET STREAK ANCHORED ACROSS NC SINKS S. KCAE RADAR
TRENDS SUGGEST ACTIVITY MAY ALREADY BE TRYING TO DVLP OVR THE SC
OFFSHORE WTRS CLOSER TO THE UPR JET. ALL OF THESE TRENDS ARE
SUPPORTED BY THE LATEST GFS ENSEMBLE MEAN.

MID-LVL STEERING FLOW IS XPCTD TO DROP TO LESS THAN 10 KT BY
SUNRISE AS THE 850MB FNT PROPAGATES N. SLOW STORM MOTIONS AND PSBL
TRAINING OF CELLS COUPLED WITH PWATS IN EXCESS OF 2.25 INCHES WL
SUPPORT A RISK FOR HEAVY RAIN THROUGH FRI...MAINLY ACROSS COASTAL
GA/SC. WE SERIOUSLY CONSIDERED ISSUING A FLOOD WATCH FOR CHATHAM...
LIBERTY...BRYAN...MCINTOSH AND LONG COUNTIES WHERE THE AXIS OF
HEAVIEST RAIN IS XPCTD TO CONVERGE BUT AFT CONFERRRING WITH WFO
JAX AS WELL AS THE SAVANNAH MEDIA WE FELT IT BEST TO HOLD OFF
UNTIL AFT THE 00Z MODEL GUIDANCE CAN BE ANALYZED. THERE ARE JUST
TOO MANY UKNOWNS AT THIS POINT SO PREFER TO TAKE A CONSERVATIVE
APRCH. COMPLICATING MATTERS IS THAT HEAVY RAIN COULD FALL DURING
HIGH TIDE LTE FRI MRNG.

IN THE MEANTIME WL CONTINUE TO MENTION RAIN MAY BE HEAVY AT TIMES
FOR THE ABOVE MENTIONED COUNTIES WITH POPS HOLDING IN THE 60-70
PCNT RANGE. FARTHER N AND W...A CONSIDERABLY DRIER AIRMASS IS IN
PLACE. ALTHOUGH THIS AIRMASS WL LIKELY MODIFY SOME LTE TNGT
SUSPECT THE CHANCES FOR MEASURABLE RAIN ACROSS FAR INLAND AREAS IS
TOO SMALL TO JUSTIFY POPS ATTM. TEMPS ARE ON TRACK WITH LOWS FROM
AROUND 70 INLAND TO THE MID-UPR 70S ALONG THE COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
EXPANDED COVERAGE OF LIKELY POPS FRIDAY...AS THE SW-NE MID/UPPER
LEVEL DEFORMATION AXIS...LOW LEVEL BAROCLINIC ZONE AND PLUME OF
RICH MOISTURE SHOULD REMAIN OVER OR CLOSE TO THE COAST.
WHILE SHOWERS/THUNDERSTORMS SHOULD REMAIN NUMEROUS FRONT SE GA
NE ALONG THE COAST...PRECIP COVERAGE MAY DROP OFF RAPIDLY ACROSS
INLAND AREAS AS SUBSIDENCE/CAPPING PERSISTS. PWATS EXCEEDING
2 INCHES AND THE POTENTIAL FOR REPEATING THUNDERSTORMS...
LOCALLY HEAVY RAIN COULD OCCUR ACROSS SE GA AND ALONG THE SC
COAST. ALSO...TIDES WILL PEAK BETWEEN NOON AND 1 PM...AND THE
FLOOD THREAT WILL BE ENHANCED ALONG THE COAST DURING THAT
PERIOD.

IF A SINGLE SURFACE LOW DEEPENS SUFFICIENTLY...A STRONGER SURGE OF
HEAVIER PRECIP MAY BE FOLLOWED BY A MORE RAPID RETREAT OF DEEP
MOISTURE FRIDAY...ESPECIALLY DURING THE AFTERNOON...AND THIS MAY
COMPEL ADJUSTMENTS TO THIS FORECAST. DUE TO INCREASING FORECAST
UNCERTAINTY...MADE LITTLE CHANCE TO THE ONGOING SLIGHT
CHANCE/CHANCE POPS IN PLACE FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GFS AND NAM CONTINUE TO DIFFER WITH THEIR SOLUTIONS AS THE NAM IS
THE SLOWER OF THE TWO. NAM HAS A WETTER SOLUTION FOR SATURDAY AND
SUNDAY WITH THE SOUTHERN STREAM LOW JUST TO THE WEST OF THE CWA. ON
THE OTHER HAND...GFS SHOWS A HOTTER DRYER SOLUTION WITH THE LOW
LOCATED JUST OFF THE COAST. WILL MAINTAIN PERSISTENCE WITH THE
FORECAST ESPECIALLY FOR THE WEEKEND WITH CHC/SLIGHT CHC POPS. MAX
TEMPERATURES WILL BE MAINLY IN THE LOW 90S INLAND...IF CLOUD COVER
STAYS PRESENT WE COULD SEE THESE TEMPS BECOME A COUPLE DEGREES
COOLER. LOW TEMPS WILL REMAIN NEAR NORMAL.

THROUGH MID WEEK...WILL SEE A TYPICAL SUMMER PATTERN WITH
TEMPERATURES IN THE LOW TO MID 90S INLAND. WILL CONTINUE AT LEAST
SLIGHT CHC POPS ESPECIALLY DURING THE AFTERNOON/EVENING HOURS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
RADAR IMAGERY CURRENTLY SHOWS SHOWERS EDGING NORTHWARD THROUGH
SOUTHEAST GA TOWARD THE SAV TERMINAL IN ASSOCIATION WITH SURFACE
FRONTAL BOUNDARY LIFTING NORTHWARD INTO THE FORECAST AREA. THIS
FRONTAL BOUNDARY WILL CONTINUE TO PUSH NORTHWARD...AND EXPECT TO
SEE SHOWERS IN THE VICINITY OF THE SAV TERMINAL AFTER 08Z. HAVE
THEN INCLUDED A TEMPO GROUP FROM 09Z TO 11Z AT THE SAV TERMINAL
FOR SOME LIGHT RAIN SHOWERS AS OVERRUNNING RAINFALL IN ADVANCE OF
THE APPROACHING FRONTAL BOUNDARY SPREADS INTO THE AREA. EXPECT A
PERIOD OF MORE STEADY RAIN AS FRONT PUSHES THROUGH SAV SO WENT
WITH PREVAILING MVFR CIGS AND VSBY/S FROM 11Z THROUGH 15Z...WITH A
TEMPO GROUP FOR SOME IFR VSBY/S. AFTER 15Z...BEST SFC SPEED AND
DIRECTIONAL CONVERGENCE IS EXPECTED TO SHIFT NORTH AND WEST OF THE
SAV TERMINAL...SO HAVE INCREASED CIGS AND VSBY/S TO VFR LEVELS.
LOW CONFIDENCE DURING THE AFTERNOON AND EARLY EVENING HOURS...SO
HAVE JUST INCLUDED CB MENTION FOR THE POSSIBILITY OF SHWRS/TSTMS
MAINLY THIS AFTERNOON.

BEST LIFT...SPEED AND DIRECTIONAL CONVERGENCE IS EXPECTED TO
REMAIN SOUTH OF THE CHS TERMINAL AND CLOSER TO THE SURFACE FRONTAL
BOUNDARY THROUGH MID-MORNING...SO EXPECT ANY SHOWER ACTIVITY TO
HOLD OFF THROUGH 14Z. AS SURFACE FRONTAL BOUNDARY SHIFTS THROUGH THE
CHS TERMINAL LATE MORNING INTO EARLY AFTERNOON...HAVE INCLUDED A
TEMPO GROUP FOR SOME MVFR VSBY/S FROM 15Z THROUGH 19Z. CONFIDENCE
IN RAIN CHANCES REMAIN LOW DURING THE AFTERNOON AND EARLY EVENING
HOURS...SO WILL MENTION CB IN TAFS FOR SHWR/TSTM POSSIBILITIES
FROM 19Z THROUGH 00Z.

EXTENDED AVIATION OUTLOOK...A POTENTIAL FOR PERIODS OF MVFR OR
LOWER CONDITIONS IN/NEAR SHOWERS/THUNDERSTORMS THROUGH SATURDAY.
MAINLY VFR CONDITIONS ARE EXPECTED THEREAFTER THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.MARINE...
WMFNT IS CURRENTLY BISECTING THE GA WTRS. WL INITIATE THE FCST WITH
THE CURRENT CONDITIONS BUT NO MAJOR CHANGES ARE PLANNED. HELD
WINDS/SEAS BELOW HEADLINE CRITERIA TONIGHT THROUGH FRIDAY
NIGHT...AT ODDS WITH THE 12Z GFS SCENARIO AND WAVE WATCH GUIDANCE.
HOWEVER...IF A STRONGER SURFACE LOW EMERGES PER THE GFS...SCA
HEADLINES MAY YET BE REQUIRED TONIGHT INTO FRIDAY. EVEN WITHOUT A
STRONG SURFACE LOW...WILL MONITOR FOR THE POTENTIAL FOR SCSEC
HEADLINES TONIGHT.

THE COASTAL WATERS WILL BE UNDER A WEST TO SOUTHWEST FLOW THROUGH
SUNDAY THEN SHIFTING ONSHORE FOR A BRIEF TIME EARLY NEXT WEEK. WILL
MAINTAIN WINDS AND SEAS BELOW ANY CAUTION OR ADVISORY CRITERIA
THROUGH MID WEEK AT THIS TIME. SEAS WILL GENERALLY BE 2 TO 4 FEET
WITH A POSSIBILITY OF HIGHER SEAS CREEPING IN THE OFFSHORE GA WATERS
CLOSE TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ
Hazardous weather outlook, Aug 2, 4:52 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT THU AUG 2 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
452 PM EDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...ACROSS SOUTHEAST GEORGIA...SOME SHOWERS AND
THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL TONIGHT...
POSSIBLY RESULTING IN LOCALIZED FLOODING...ESPECIALLY AFTER
MIDNIGHT. IF HEAVY RAIN FALLS AROUND THE TIME OF HIGH TIDE
TONIGHT...BETWEEN 11 PM AND 1 AM...THE THREAT FOR FLOODING
WILL BECOME ENHANCED IN COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN...ACROSS SOUTHEAST GEORGIA AND COASTAL SOUTH CAROLINA...
SOME SHOWERS AND THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL
FRIDAY...POSSIBLY RESULTING IN LOCALIZED FLOODING. IF HEAVY RAIN
FALLS AROUND THE TIME OF HIGH TIDE FRIDAY...BETWEEN 1130 AM AND
130 PM...THE THREAT FOR FLOODING WILL BECOME ENHANCED IN COASTAL
COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

AMZ330-350-352-354-374-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
452 PM EDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD PRODUCE STRONG
WIND GUSTS ON THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD PRODUCE STRONG
WIND GUSTS ON THE COASTAL WATERS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 10:13 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT THU AUG 2 2007

GAZ118-119-030300-
COASTAL CHATHAM-INLAND CHATHAM-
1013 PM EDT THU AUG 2 2007

...LOCALLY HEAVY RAIN FALLING ACROSS PARTS OF CHATHAM COUNTY
INCLUDING THE SAVANNAH METRO AREA...

AT 1013 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS WITH VERY HEAVY RAIN EXTENDING FROM THE SAVANNAH AIRPORT
THROUGH DOWNTOWN SAVANNAH. THIS LINE IS MOVING WEST AT 10 TO 15 MPH.
RAINFALL AMOUNTS AS HIGH AS 1 INCH MAY OCCUR THROUGH 11 PM AND WITH
HIGH TIDE APPROACHING SOME MINOR URBAN FLOODING MAY OCCUR ACROSS
NORTHERN PARTS OF CHATHAM COUNTY...ESPECIALLY IN AND AROUND THE
SAVANNAH METRO AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK
THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHARLESTON.
Local storm report, Aug 2, 10:48 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HEAVY RAIN       SAVANNAH                32.05N 81.08W
08/02/2007  M1.27 INCH       CHATHAM            GA   MESONET

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:41 PM EDTAreal Flood AdvisoryCHSChatham49 min
Aug 3, 5:18 AM EDTSpecial Marine WarningCHS87 min
Aug 3, 6:40 AM EDTSpecial Marine WarningCHS57 min
Aug 3, 3:00 PM EDTSpecial Marine WarningCHS60 min
Aug 3, 6:02 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston118 min
Aug 3, 8:51 AM EDTAreal Flood AdvisoryCHSCharleston114 min

Nearby

Flood Watches in Georgia, 2007Flood Watches in South Carolina, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.